Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Apr 3, 2024, 2:59 AM CDT for 6 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Apr 3, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 2:59 AM CDT (07:59 UTC)
- In effect from
- Apr 3, 2024, 10:00 AM CDT
- Expired
- Apr 3, 2024, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS73 KLSX 030759 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 259 AM CDT Wed Apr 3 2024 ILZ095>097-MOZ018-019-026-027-034-035-032300- /O.NEW.KLSX.WI.Y.0005.240403T1500Z-240404T0000Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO- Including the cities of Hannibal, Pittsfield, Quincy, and Mount Sterling 259 AM CDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Adams IL, Brown IL, and Pike IL Counties. In Missouri, Knox MO, Lewis MO, Marion MO, Monroe MO, Ralls MO, and Shelby MO Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kimble
1 follow-up statement
062 WWUS73 KLSX 032356 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 656 PM CDT Wed Apr 3 2024 ILZ095>097-MOZ018-019-026-027-034-035-040100- /O.EXP.KLSX.WI.Y.0005.000000T0000Z-240404T0000Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO- Including the cities of Quincy, Mount Sterling, Hannibal, and Pittsfield 656 PM CDT Wed Apr 3 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind gusts have subsided below criteria, warranting the end of the Wind Advisory. $$ Jaja
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:40 AM CDT, 2 hours 19 minutes earlier. Its key messages:
- Several rounds of showers and isolated thunderstorms will move through the region tonight through Wednesday night. With colder air moving in could see some snow mixed in at times Wednesday morning and Wednesday evening. Little to no snowfall accumulation expected.
- Windy conditions are expected on Wednesday with gusts up to 40 mph at times.
- With clear skies and light winds Thursday night and Friday night, colder air will settle in across the region, threatening a frost (and potentially a freeze) each night.
Area forecast discussion, Apr 3, 12:40 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1240 AM CDT Wed Apr 3 2024 .KEY MESSAGES... - Several rounds of showers and isolated thunderstorms will move through the region tonight through Wednesday night. With colder air moving in could see some snow mixed in at times Wednesday morning and Wednesday evening. Little to no snowfall accumulation expected. - Windy conditions are expected on Wednesday with gusts up to 40 mph at times. - With clear skies and light winds Thursday night and Friday night, colder air will settle in across the region, threatening a frost (and potentially a freeze) each night. && .SHORT TERM... (Through Late Wednesday Night) Issued at 303 PM CDT Tue Apr 2 2024 The surface low has lifted northeastward into north central Illinois as of 19z. In the meantime, the showers and storms associated with the cold front have exited the region. However, another shortwave is rotating around the system and has moved into northeastern Missouri. Moisture and lift remain limited with this shortwave, so only expect isolated showers through 00z Wednesday. By tonight, the upper level low associated with the system will become cut off from the steering flow, so clouds and several rounds of rain will linger across the region through at least Thursday. Also, with each successive shortwave, colder air will filter into the region. For tonight as the next in a series of shortwaves drops into the region will see showers increase in coverage with the best chances from mid morning through the afternoon hours on Wednesday. With the temperatures near freezing, especially along and north of I-70, could see some snow mix in at times during the morning hours on Wednesday. However, little to now snow accumulation is expected. By Wednesday afternoon, the latest CAMs are indicating some weak surface based CAPE (around 100 J/kg) so could see some isolated thunderstorms at times, though no severe weather is expected. It will be windy on Wednesday as well with northwest winds sustained around 20 to 30 mph and gusts up to 40 mph at times, just below wind advisory criteria. Highs will be in the low 40s to low 50s, around 15 degrees below normal. Showers will taper off late Wednesday evening as the shortwave exits the area and winds will gradually diminish. Lows will be in the low to mid 30s. With lingering cloud cover and winds staying up around 10 to 15 mph, do not expect any frost formation at this time. Byrd && .LONG TERM... (Thursday through Next Tuesday) Issued at 303 PM CDT Tue Apr 2 2024 Cyclonic flow aloft will persist through at least Thursday with another shortwave sliding through sparking additional precipitation mainly east of the Mississippi River during the day on Thursday. With temperatures near freezing, could see a few snowflakes mixed in Thursday morning. As the upper level system begins to slide off to the east skies will clear out and winds will become light. So on Thursday night and Friday night, colder air will settle in across the region, threatening a frost (and potentially a freeze) each night. Beyond that, the latest cluster analysis has some differences in timing, strength and location of the next system that will move in late this weekend. Thus stuck with the latest NBM solution with increasing POPs Saturday night through Sunday night. Otherwise, temperatures will moderate through the weekend and into early next week with highs back in the 60s and 70s on Monday. Byrd && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1203 AM CDT Wed Apr 3 2024 As of 0430z, MVFR ceilings have cleared for most of the bi-state with rogue rain pockets dotting the area. MVFR to IFR ceilings and more widespread precipitation are expected to enter the region this morning. IFR ceilings will likely be limited to western and south central Illinois. There is a chance for a rain/snow mix mainly north of I- 70 this morning. Current sounding data and temperature trends suggest the St. Louis metropolitan area may not get as cool this morning as previously forecast. If this holds true, then it decreases an already marginal potential for a few unimpactful snowflakes. For this reason, I decided to keep -RASN out of the TAFs for this issuance. Northwest winds will continue to increase in strength this morning. Expect gusts of 40+ kts in portions of northeast Missouri and west central Illinois this afternoon with gusts of up to 35 kts further south. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 2, 3:03 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 303 PM CDT Tue Apr 2 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-032015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 303 PM CDT Tue Apr 2 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday afternoon and evening. There is another chance for thunderstorms Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:14 AM CDT | River Flood Warning | LSX | Lewis | 56 hr |
| Apr 3, 8:37 AM CDT | River Flood Warning | LSX | Franklin | 50 hr |
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.